Alert archive / Nevada / Special Weather Statements in 2013
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 20, 2013, 9:21 PM PDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2013, 9:21 PM PDT (04:21 UTC)
- Expired
- Aug 20, 2013, 9:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 163 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 4.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790
WWUS85 KLKN 210421
SPSLKN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
921 PM PDT TUE AUG 20 2013
NVZ037-040-210445-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
921 PM PDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER AND EXTREME
NORTHWESTERN NYE COUNTIES UNTIL 945 PM PDT...
AT 910 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ACROSS SOUTHWEST LANDER COUNTY...MOVING EAST
AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS NEAR
55 MPH NEAR FALLON WITH WIDESPREAD BLOWING DUST.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. EXPECT AREAS OF BLOWING
DUST AND REDUCED VISIBILITY.
* LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 50 WEST OF AUSTIN...
STATE HIGHWAY 722 SOUTHWEST OF AUSTIN...
NEW PASS SUMMIT...
RAILROAD PASS...
AUSTIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3916 11780 3922 11773 3938 11777 3940 11770
3944 11765 3947 11766 3953 11758 3955 11750
3962 11747 3966 11749 3976 11719 3917 11691
3909 11779
TIME...MOT...LOC 0406Z 249DEG 59KT 3938 11738
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 20, 2:28 PM PDT, 6 hours 53 minutes earlier.
Area forecast discussion, Aug 20, 2:28 PM PDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 228 PM PDT TUE AUG 20 2013 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY DURING THE AFTERNOON AND EVENING HOURS...WITH ISOLATED STORMS OVERNIGHT. DRIER AIR WILL MOVE INTO THE GREAT BASIN THURSDAY WITH DECREASING THUNDERSTORM ACTIVITY. MONSOON MOISTURE AND THUNDERSTORMS MAY RETURN TO EASTERN NEVADA BY SUNDAY. && .SHORT TERM...TONIGHT THROUGH THURSDAY. TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE THROUGH THIS EVENING. THE MAIN CONCERN IS HEAVY RAIN POTENTIAL AS SEVERAL STORMS HAVE ALREADY PRODUCED FROM 1 TO 2 INCHES OF RAINFALL BASED ON RADAR. PW'S ARE AROUND 1 INCH AND SLIGHTLY HIGHER IN SOME AREAS AND STORM MOTIONS ARE LESS THAN 10 KNOTS SO THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE THROUGH THIS EVENING. STORMS WILL DECREASE OVERNIGHT...HOWEVER MODELS SHOW A WEAK WAVE WHICH CAN BE SEEN ON WATER VAPOR NOW OVER SOUTHWEST NEVADA WHICH WILL PUSH NORTH TONIGHT WHICH WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS GOING OVERNIGHT. WEDNESDAY...DRIER AIR WILL BEGIN TO PUSH INTO NORTHERN NYE AND SOUTHERN LANDER AND EUREKA COUNTY WHICH WILL EFFECTIVELY END THE CONVECTION IN THOSE AREAS TOMORROW AS THE AIR BECOMES MORE STABLE AND CAPPED. HOWEVER NORTHERN AND EASTERN NEVADA WILL CONTINUE TO SEE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WITH LI'S NEAR -2 TO -3 AND PW'S AROUND .90 TO AROUND 1 INCH IN THIS AREA SO CONTINUED THREAT OF HEAVY RAIN AND FLASH FLOODING MAINLY NORTH OF INTERSTATE 80 AND EAST OF US HIGHWAY 93. THURSDAY...THE LOW OFF THE CALIFORNIA COAST WILL LIFT NORTHEAST TOWARDS OREGON THIS WILL BRING SOUTHWESTERLY FLOW INTO THE AREA WITH BREEZY CONDITIONS AND DRIER AIR...HOWEVER ISOLATED THUNDERSTORMS ARE STILL POSSIBLE ACROSS NORTHERN NEVADA MAINLY NORTH OF INTERSTATE 80. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS AGREE PRETTY WELL ON TAKING UPPER LOW OFF THE COAST AND OPENING IT UP INTO A WAVE THEN MOVING IT NORTHEAST INTO THE UPPER ROCKIES AND ALLOWING IT TO DISAPPEAR. INITIALLY...SOME RESIDUAL MOISTURE WILL AFFECT LARGELY WESTERN HUMBOLDT COUNTY WITH LIMITED CONVECTIVE SUPPORT THURSDAY NIGHT. LOW POPS AND QPF WILL SUFFICE. THEN FOR THE PERIOD FRIDAY THROUGH SUNDAY MORNING...DRY SOUTHWEST FLOW WITH PERIODS OF BREEZY CONDITIONS IN MOSTLY CENTRAL...EASTERN...AND NORTHEAST NEVADA. LESS BREEZY IN HUMBOLDT COUNTY UNDER THE UPPER LOW. AS CENTRAL NOAM RIDGE REBOUNDS IN ABSENCE OF UPPER LOW...A WEAK MONSOONAL FLOW RESUMES INTO EASTERN NEVADA FOR SUNDAY THROUGH TUESDAY. AGAIN...LIMITED CONVECTIVE SUPPORT APART FROM WARM SUNSHINE AND SO HAVE LEFT POPS LOW. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT...DIMINISHING OVER NIGHT INTO WEDNESDAY MORNING. BEST CHANCE FOR STORMS AT KELY. HOWEVER...THE ENTIRE AREA WILL SEE ACTIVE THUNDERSTORMS AND SHOWERS OVER NIGHT WITH SOME STORMS PRODUCING HEAVY RAINS. MOUNTAIN TOP OBSCURATION WILL OCCUR ON HIGHER RIDGES. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WITH SOME DRY LIGHTNING POSSIBLE THIS EVENING...HOWEVER STORMS HAVE BEEN WET BRINGING SOME HEAVY RAINFALL. TUESDAY MORE SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND EASTERN NEVADA WITH POSSIBLE HEAVY RAIN...HOWEVER DRIER AND BREEZY CONDITIONS WILL DEVELOP ACROSS CENTRAL NEVADA WHICH COULD POSE FIRE WEATHER CONCERNS. THURSDAY DRIER AND BREEZY CONDITIONS WILL CONTINUE TO PUSH NORTH INTO SOME OF THE NORTHERN FIRE ZONES SO THERE IS POTENTIAL FOR CRITICAL FIRE WEATHER ISSUES AS WINDS GUST TO NEAR 30 MPH AND HUMIDITY LEVELS WILL BE NEAR OR BELOW 15 PERCENT. OTHERWISE ISOLATED THUNDERSTORMS EXPECTED ACROSS THE NORTHERN FIRE ZONES ON THURSDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/98/98/90
Hazardous weather outlook, Aug 20, 2:33 PM PDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT TUE AUG 20 2013 NVZ030-031-033>041-212145- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 233 PM PDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE HAD A HISTORY OF PRODUCING HEAVY RAINFALL...THIS TREND WILL CONTINUE THROUGH THIS EVENING WITH POSSIBLE HEAVY RAIN AND EVEN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ON WEDNESDAY MAY STILL BE ABLE TO PRODUCE LOCALLY HEAVY SHOWERS...WITH HEAVY RAINS AND FLASH FLOODING A CONCERN. DRIER AIR MOVES INTO THE REGION LATER ON THURSDAY AND INTO SATURDAY. THUNDERSTORMS RETURN TO EASTERN NEVADA SUNDAY...AND INTO CENTRAL AND EASTERN AREAS BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Aug 20, 4:55 PM PDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 455 PM PDT TUE AUG 20 2013 NVZ031-210130- NORTHERN ELKO COUNTY NV- 455 PM PDT TUE AUG 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO COUNTY UNTIL 630 PM PDT... AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF TUSCARORA...MOVING NORTH AT 5 MPH. THUNDERSTORMS WERE FORMING JUST SOUTH OF TUSCARORA MOVING NORTH AT 5 MPH TOWARDS THE RED COW FIRE. THESE STORMS COULD PRODUCE DRY LIGHTNING...GUSTY OUTFLOW WINDS TO 40 MPH AND HEAVY RAINFALL FOR THE NEXT HOUR AND A HALF. * LOCATIONS IMPACTED INCLUDE... TUSCARORA... && LAT...LON 4148 11615 4117 11614 4118 11648 4146 11652 TIME...MOT...LOC 2354Z 189DEG 6KT 4125 11636 RLC
Special weather statement, Aug 20, 5:02 PM PDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 502 PM PDT TUE AUG 20 2013 NVZ031-210130- NORTHERN ELKO COUNTY NV- 502 PM PDT TUE AUG 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO COUNTY UNTIL 630 PM PDT... AT 459 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF TUSCARORA...MOVING NORTHEAST AT 5 MPH. THUNDERSTORMS HAVE FORMED SOUTHEAST OF THE WATERPIPE FIRE IN TAYLOR CANYON PRODUCING GUSTY OUTFLOW WINDS FROM THE EAST AND NORTHEAST UP TO 30 MPH. * LOCATIONS IMPACTED INCLUDE... TUSCARORA... && LAT...LON 4153 11610 4127 11586 4110 11635 4125 11648 TIME...MOT...LOC 0002Z 235DEG 6KT 4123 11632 RLC
Special weather statement, Aug 20, 5:41 PM PDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 541 PM PDT TUE AUG 20 2013 NVZ030-210115- HUMBOLDT COUNTY NV- 541 PM PDT TUE AUG 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUMBOLDT COUNTY UNTIL 615 PM PDT... AT 536 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 14 MILES EAST OF GOLCONDA...MOVING NORTHWEST AT 10 MPH. FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH WIND GUSTS UP TO 45 MPH FROM THE EAST SOUTHEAST ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN HUMBOLDT COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4117 11704 4092 11704 4091 11736 4117 11737 TIME...MOT...LOC 0039Z 155DEG 7KT 4098 11722 FITZSIMMONS
Special weather statement, Aug 20, 6:37 PM PDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 637 PM PDT TUE AUG 20 2013 NVZ031-210300- NORTHERN ELKO COUNTY NV- 637 PM PDT TUE AUG 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO COUNTY UNTIL 800 PM PDT... AT 632 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF TUSCARORA. THIS STORM WAS NEARLY STATIONARY. THUNDERSTORMS CONTINUE NEAR THE RED COW FIRE WITH GUSTY OUTFLOW WINDS FROM THE UP TO 35 MPH AND DRY LIGHTNING POSSIBLE...AND LIGHT RAIN WILL ACCOMPANY THE STORM. WINDS WILL BE ERRATIC DUE TO THE NUMEROUS THUNDERSTORMS IN THE AREA. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN ELKO COUNTY... && LAT...LON 4140 11646 4132 11621 4117 11633 4120 11658 TIME...MOT...LOC 0136Z 210DEG 2KT 4123 11642 RLC
Special weather statement, Aug 20, 6:59 PM PDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
659 PM PDT TUE AUG 20 2013
NVZ040-210300-
NORTHWESTERN NYE COUNTY NV-
659 PM PDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 800
PM PDT...
AT 656 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF GABBS...MOVING NORTHEAST AT
20 MPH.
EXPECT STRONG OUTFLOW WINDS TO IMPACT THE CHESNUT FIRE FROM 7 PM
THROUGH 8 PM. A WIND GUST UP TO 50 MPH FROM THE SOUTHWEST AND OTHER
ERRATIC WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CHESNUT FIRE...
RURAL WESTERN NYE COUNTY
STATE HIGHWAY 361 NEAR GABBS...
GABBS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3888 11817 3906 11801 3908 11784 3891 11747
3858 11782
TIME...MOT...LOC 0156Z 218DEG 17KT 3871 11801
TURNERSpecial weather statement, Aug 20, 9:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
921 PM PDT TUE AUG 20 2013
NVZ037-040-210445-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
921 PM PDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER AND EXTREME
NORTHWESTERN NYE COUNTIES UNTIL 945 PM PDT...
AT 910 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ACROSS SOUTHWEST LANDER COUNTY...MOVING EAST
AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS NEAR
55 MPH NEAR FALLON WITH WIDESPREAD BLOWING DUST.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. EXPECT AREAS OF BLOWING
DUST AND REDUCED VISIBILITY.
* LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 50 WEST OF AUSTIN...
STATE HIGHWAY 722 SOUTHWEST OF AUSTIN...
NEW PASS SUMMIT...
RAILROAD PASS...
AUSTIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3916 11780 3922 11773 3938 11777 3940 11770
3944 11765 3947 11766 3953 11758 3955 11750
3962 11747 3966 11749 3976 11719 3917 11691
3909 11779
TIME...MOT...LOC 0406Z 249DEG 59KT 3938 11738
TURNERThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:02 PM PDT | Special Weather Statement | LKN | 88 min | |
| Aug 20, 5:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 20, 6:37 PM PDT | Special Weather Statement | LKN | 83 min | |
| Aug 20, 6:59 PM PDT | Special Weather Statement | LKN | 61 min | |
| Aug 20, 9:24 PM PDT | Special Weather Statement | LKN | Nye | 36 min |
| Aug 21, 12:55 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
| Aug 21, 1:28 PM PDT | Special Weather Statement | LKN | White Pine | 92 min |
| Aug 21, 1:32 PM PDT | Special Weather Statement | LKN | Eureka | 88 min |
| Aug 21, 1:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 21, 1:50 PM PDT | Special Weather Statement | LKN | Eureka | 40 min |
| Aug 21, 2:31 PM PDT | Special Weather Statement | LKN | Eureka | 44 min |
| Aug 21, 2:49 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 26 min |
| Aug 21, 3:05 PM PDT | Special Weather Statement | LKN | Eureka | 40 min |
| Aug 21, 3:39 PM PDT | Special Weather Statement | LKN | 66 min | |
| Aug 21, 3:46 PM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 21, 3:50 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 25 min |
| Aug 21, 4:11 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 34 min |
| Aug 21, 4:33 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 21, 4:52 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 23 min |
| Aug 21, 4:56 PM PDT | Special Weather Statement | LKN | 34 min |
Nearby
Special Weather Statements in Nevada, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.